Flash Flood, Pueblo
- When
- July 8, 5:25 PM MST to 6:00 PM MST
- Where
- Pueblo County, 8.31 mi NNE of Beulah to 9.71 mi NNW of Beulah
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.195, -104.936
A strong storm produced locally heavy rainfall rate and caused flash flooding at low water crossings in western Pueblo County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong storm produced locally heavy rainfall rate and caused flash flooding at low water crossings in western Pueblo County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 8, 2:19 PM MST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT TUE JUL 8 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 319 PM MDT TUE JUL 8 2014 CURRENTLY...STRATUS HAS ERODED OVER ALL BUT A SMALL PORTION OF EL PASO COUNTY AND AIR MASS OVER THE MOUNTAINS AND I-25 CORRIDOR HAS BECOME MODERATELY UNSTABLE WITH CAPES ABOVE 1000 J/KG WEST OF I-25. NOT MUCH IN THE WAY OF UPPER SUPPORT FOR CONVECTION TODAY...BUT WITH AFTERNOON HEATING OVER THE SANGRES AND POINTS WESTWARD...HAVE SEEN SCATTERED TSRA DEVELOP AS 0F 21Z. FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING...EXPECT SCATTERED TSRA TO CONTINUE OVER THE MOUNTAINS AND WESTERN VALLEYS...WITH MESOSCALE MODELS (ESPECIALLY HRRR) SUGGESTING CONVECTION OVER THE CENTRAL MOUNTAINS AND PARK COUNTY WILL BUILD SOUTHEASTWARD ACROSS FREMONT/PUEBLO/CUSTER COUNTIES 22-02Z. THIS LOOKS REASONABLE GIVEN RADAR TRENDS/SOUTHEASTERLY SURFACE WINDS AND AVAILABLE INSTABILITY ALONG THE ARKANSAS VALLEY FROM PUEBLO WESTWARD. BEST BET FOR HEAVY RAIN THIS EVENING WILL LIKELY BE IN/NEAR THE WET MOUNTAINS AND ALONG THE EAST SLOPES OF THE SANGRES...THOUGH A COUPLE STRONGER TSRA MAY CROSS TELLER COUNTY 21-23Z AS WELL. CONVECTION WILL SLOW DIE BY LATE EVENING...THOUGH A FEW STORMS WILL LINGER THROUGH THE NIGHT ALONG THE CONTINENTAL DIVIDE...ESPECIALLY ACROSS THE SAN JUAN MOUNTAINS WHERE MOISTURE WILL BE DEEPEST. ON WEDNESDAY...UPPER RIDGE REBUILDS OVER THE STATE WITH LOW LEVEL FLOW BECOMING MORE SWLY BY AFTERNOON. EXPECT MUCH WARMER MAX TEMPS OVER THE EASTERN MOUNTAINS AND PLAINS AS A RESULT...WITH MORE MODEST WARMING FARTHER WEST. IN GENERAL...MOISTURE DECREASES SLIGHTLY OVER THE EASTERN HALF OF THE AREA AND REMAINS UNCHANGED OVER THE WEST. WILL THUS SEE ANOTHER ROUND OF AFTERNOON TSRA MOST LOCATIONS...WITH CENTRAL/SOUTHWEST MOUNTAINS SEEING BEST COVERAGE OF STORMS. I-25 CORRIDOR AND MUCH OF THE EASTERN PLAINS WILL SEE MORE ISOLATED ACTIVITY...THOUGH CONVERGENCE ALONG THE SURFACE TROUGH NEAR THE KS BORDER MAY PRODUCE A STRONGER STORM OR TWO LATE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 319 PM MDT TUE JUL 8 2014 A RATHER STAGNANT WEATHER PATTERN IS EXPECTED TO STORY ACROSS THE REGION THROUGH THE EXTENDED PERIOD. A RIDGE OF HIGH PRESSURE OVER THE DESERT SW AND GREAT BASIN WILL REMAIN IN PLACE...WITH A HEALTHY AMOUNT OF MONSOON MOISTURE TRAPPED UNDER THE RIDGE PROVIDING THE FUEL FOR A DAILY SHOT OF SHOWERS AND THUNDERSTORMS. CONVECTION WILL BE MAINLY DIURNAL...BUT MAY START A BIT EARLIER OVER THE MTS DURING THE LATE MORNING HRS...AS WELL AS BLEED OVER INTO THE OVERNIGHT. CONVECTION IS FORECAST TO BE SCATTERED OVER THE MTS...LIKELY OVER THE PEAKS...AND MORE ISOLATED IN NATURE ACROSS THE PLAINS AND SAN LUIS VALLEY. THE ONLY POTENTIAL CHANGE TO THIS PATTERN WILL BE DUE TO AN UPPER DISTURBANCE CROSSING THE NORTHERN ROCKIES LATE THU. THIS WILL PUSH A COLD FRONT DOWN INTO EASTERN CO ON SAT...BUT WITH THE TRUE EFFECTS THEN REALIZED ON SUN. THIS WILL RESULT IN SLIGHTLY COOLER TEMPS ON SUN...AS WELL AS MORE WIDESPREAD SCATTERED POPS FOR THE E PLAINS. OTHERWISE...LOOK FOR MAX TEMPS EACH DAY TO BE IN THE 90S PUSHING 100 F FOR THE PLAINS...AND 80S TO NEAR 90 FOR THE HIGH VALLEYS. MIN TEMPS EACH NIGHT ARE EXPECTED TO BE IN THE 60S FOR THE PLAINS...AND 40S TO AROUND 50 F FOR THE HIGH VALLEYS. THE ONE COOLER DAY THAT STANDS OUT WILL BE SUNDAY...WHEN MAX TEMPS ARE FORECAST TO BE IN THE 80S TO AROUND 90 F FOR THE PLAINS AND AROUND 80 F FOR THE VALLEYS. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 319 PM MDT TUE JUL 8 2014 MVFR STRATUS FINALLY BREAKING AT KCOS AS OF 21Z WITH VFR CONDITIONS AT KPUB AND KCOS. TSRA WERE DEVELOPING OVER THE MOUNTAINS THIS AFTERNOON...AND STILL EXPECT A FEW STORMS TO SPREAD ACROSS THE VALLEYS AND I-25 CORRIDOR LATE THIS AFTERNOON INTO THE EVENING. WILL KEEP MENTION OF VCTS FROM 21Z-03Z THIS EVENING FOR KALS...WITH A LATER CHANCE FOR TSRA AT KCOS AND KPUB...LIKELY BEGINNING AROUND 22-23Z. TERMINALS WILL ALL BECOME VFR OVERNIGHT INTO WEDNESDAY MORNING...AND WITH LOW LEVEL FLOW GRADUALLY BECOMING MORE SW...THINK POTENTIAL FOR ANY STRATUS IS TOO LOW TO MENTION AT KCOS AND KPUB. EXPECT ANOTHER ROUND OF CONVECTION WEDNESDAY...BEGINNING OVER THE MOUNTAINS THEN DRIFTING TOWARD THE TAF SITES AFTER 20Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT TUE JUL 8 2014 COZ058>089-093>099-091745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1145 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER SOUTHERN COLORADO THIS AFTERNOON AND EVENING...WITH MOST ACTIVITY REMAINING ALONG AND WEST OF INTERSTATE 25. THE PRIMARY THREATS FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 45 MPH...AND HAIL GENERALLY UNDER ONE INCH IN DIAMETER. IN ADDITION...A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...AND AREA BURN SCARS WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL. THE STORMS SHOULD GENERALLY BE SLOW MOVING...WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL THAT COULD THREATEN AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT. 10/27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT TUE JUL 8 2014 COZ081-082-084-085-082215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 341 PM MDT TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODLAND PARK...OR 16 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES PEAK... CHIPITA PARK...CRYSTOLA...CASCADE...GLENEAGLE AND DIVIDE. LAT...LON 3896 10522 3909 10505 3905 10480 3871 10497 TIME...MOT...LOC 2140Z 314DEG 17KT 3898 10507 EP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT TUE JUL 8 2014
COZ069-072-073-076>080-083-086-082345-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
507 PM MDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...WEST
CENTRAL PUEBLO...CUSTER...EAST CENTRAL SAGUACHE AND SOUTHEASTERN
FREMONT COUNTIES UNTIL 545 PM MDT...
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF COTOPAXI...OR 53 MILES WEST
OF PUEBLO...MOVING EAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...CANON CITY...COALDALE...PENROSE...ROYAL GORGE...
COTOPAXI...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...HILLSIDE...
ROSITA...WETMORE AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3810 10584 3846 10574 3852 10544 3850 10499
3825 10481 3799 10495
TIME...MOT...LOC 2306Z 279DEG 27KT 3822 10560
KAMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MDT TUE JUL 8 2014 COZ079-080-086-087-090030- WET MOUNTAINS ABOVE 10000 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 548 PM MDT TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO... SOUTHWESTERN PUEBLO AND EAST CENTRAL CUSTER COUNTIES UNTIL 630 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF GREENHORN MOUNTAIN...OR 26 MILES SOUTHWEST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RYE...COLORADO CITY...SAN ISABEL AND BEULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3806 10519 3820 10500 3807 10456 3776 10487 TIME...MOT...LOC 2348Z 305DEG 17KT 3807 10503 KAM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HEAVY RAIN 1 S BEULAH 38.07N 104.98W
07/08/2014 M1.10 INCH PUEBLO CO TRAINED SPOTTER
FELL FROM 600PM TO 610 PM
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN WESTCLIFFE 38.13N 105.47W
07/08/2014 M1.50 INCH CUSTER CO BROADCAST MEDIA
FELL IN 40 MINUTES
&&
KAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HEAVY RAIN 5 W WESTCLIFFE 38.13N 105.56W
07/08/2014 M1.65 INCH CUSTER CO TRAINED SPOTTER
IN LAST HOUR
&&
KAMThe Pueblo radar (KPUX), 72 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518365.